MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER SHAP. 19MM/SX*NOT CE*; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER SHAP. 19MM/SX*NOT CE*; FILE, PULP CANAL, ENDODONTIC
Catalog Number A041021910112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.Summary: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1752747).Root causes are not identified.We will track this kind of event and monitor the trend.
 
Event or Problem Description
In this event it is reported that protaper shap.19mm/sx*not ce* file broke during use.The broken part remained in the canal.The patient experienced swelling and pain.The broken part was retrieved 3 days after the event.Approximately a week after the removal the swelling and pain disappeared.

Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key18255913
Report Number8031010-2023-00881
Device Sequence Number6644187
Product Code EKS
UDI-Device IdentifierJ003A1412200900121
UDI-PublicJ003A1412200900121
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberA041021910112
Device Lot Number1752747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/24/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2023
Initial Report FDA Received Date12/04/2023
Date Device Manufactured03/01/2022
Usage of Device A
Patient Sequence Number1
Patient SexUnknown